Journal of Geometry and Symmetry in Physics

Secant Varieties and Degrees of Invariants

Valdemar V. Tsanov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The ring of invariant polynomials $\mathbb{C}[V]^G$ over a given finite dimensional representation space $V$ of a connected complex reductive group $G$ is known, by a famous theorem of Hilbert, to be finitely generated. The general proof being nonconstructive, the generators and their degrees have remained a subject of interest. \linebreak In this article we determine certain divisors of the degrees of the generators. Also, for irreducible representations, we provide lower bounds for the degrees, determined by the geometric properties of the unique closed projective $G$-orbit $\mathbb{X}$, and more specifically its secant varieties. For a particular class of representations, where the secant varieties are especially well behaved, we exhibit an exact correspondence between the generating invariants and the secant varieties intersecting the semistable locus.

Article information

Source
J. Geom. Symmetry Phys., Volume 51 (2019), 73-85.

Dates
First available in Project Euclid: 26 April 2019

Permanent link to this document
https://projecteuclid.org/euclid.jgsp/1556244029

Digital Object Identifier
doi:10.7546/jgsp-51-2019-73-85

Mathematical Reviews number (MathSciNet)
MR0

Zentralblatt MATH identifier
0

Citation

Tsanov, Valdemar V. Secant Varieties and Degrees of Invariants. J. Geom. Symmetry Phys. 51 (2019), 73--85. doi:10.7546/jgsp-51-2019-73-85. https://projecteuclid.org/euclid.jgsp/1556244029


Export citation